Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Swollen eyes and face, gastrointestinal and lower back pain on taking Cozaar. Is this serious?

I am having a reaction to Cozaar that includes swelling in the eyes and face, gastrointestinal pain and lower back pain . 1) is this serious enough to warrant a doctor visit or may I simply stop this medication? 2). Does this necessarily mean that I will have side effects from all ARB class hypertension meds? (I have previously had side effect from ACE inihibitors including cough, swollen eyes, vision impairment so I am looking at limited options.) Thanks.
Asked On : Thu, 17 Jan 2013
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

1- It IS serious.
You must stop the medicine immediately
You must see the doctor.
2- Most probable / this is a class effect.

Don't worry / there is a choice - calcium channel blockers, Beta blockers, diuretics and so on.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 23 Jan 2013
I find this answer helpful
Cardiac Surgeon Dr. Nisarga's  Response
Cozaar is allergic to few people.
1. Stop the medication for two to three days. Take antihistaminics like cetrizine- one tablet per day. If symptoms persist, then you may have to visit a doctor.
2. Not necessarily all that class medication allergic. But you have to give a trial before you experience it!
There are many other classes of drugs which can suit you.
All the best.
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor